5 doctors weighed in:
I've had polymyalgia for 1 year..Am on pednisone 5 mg daily. What would happen if I stopped taking the meds?
5 doctors weighed in

Dr. Michael Laccheo
Internal Medicine - Rheumatology
2 doctors agree
In brief: Depends
Maybe nothing. Maybe it would come back.
Usually, i keep tapering my patient's dose down until they are able to come off the Prednisone completely. If you've been on 5mg for a year, you probably want to slowly decrease it under your dr.'s supervision to avoid adrenal insufficiency.

In brief: Depends
Maybe nothing. Maybe it would come back.
Usually, i keep tapering my patient's dose down until they are able to come off the Prednisone completely. If you've been on 5mg for a year, you probably want to slowly decrease it under your dr.'s supervision to avoid adrenal insufficiency.
Dr. Michael Laccheo
Dr. Michael Laccheo
Thank
Dr. Betty Keller
Internal Medicine - Rheumatology
1 doctor agrees
In brief: Depends
If you are on Prednisone you should not just stop it.
You need to work with your doctor on managing your dose. It needs to be decreased slowly based on your clinical symptoms and response to dose reduction. You should talk to your doctor before changing your dosage.

In brief: Depends
If you are on Prednisone you should not just stop it.
You need to work with your doctor on managing your dose. It needs to be decreased slowly based on your clinical symptoms and response to dose reduction. You should talk to your doctor before changing your dosage.
Dr. Betty Keller
Dr. Betty Keller
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors